MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS APEX STEM, SIZE 7; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ARTHREX, INC. UNIVERS REVERS APEX STEM, SIZE 7; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Model Number UNIVERS REVERS APEX STEM, SIZE 7
Health Effect - Clinical Codes Anemia (1706); Atrial Fibrillation (1729); Hematoma (1884); Tissue Breakdown (2681)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The device remains in the patient.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported via the surgical outcome system that a patient was having complications possibly related to a prior implanted arthrex product.Complications mentioned were hematoma.Additional information obtained 12/3/2019: the surgeon's representative has confirmed that a patient had an initial prior rotator cuff repair and required a second left reverse shoulder arthroplasty on (b)(6) 2019.The operative report from 11/13/2019 noted that three metal corkscrew anchors had been explanted prior to proceeding with the procedure.During the procedure the following arthrex products were implanted: ar-9564-2442-lat (modular glenosphere), ar-9501-07s (humeral stem) and ar-9502f-42lcpc (suture cup).On (b)(6) 2019 the patient was admitted to the hospital urgently after his large hematoma began to have wound breakdown and he had anemia with symptomatic atrial fibrillation with rvr.Surgeon admitted the patient for surgical exploration with evacuation of hematoma, debridement, exploration of tendon transfer site and administration of local antibiotics.Operative report noted there was no evidence of infection and the subscapularis repair and the tendon transfer repair were intact.The prosthesis was also located and appeared in good position.The prosthesis implanted on (b)(6) 2019 were not explanted during the (b)(6) 2019 procedure.Additional information obtained 12/6/19: the surgeon's office has confirmed that the patient's original rotator cuff procedure was approximately 15 years prior and was performed by a different surgeon in a completely different area of the state.There is no additional information known regarding this original procedure or any implants that may have been used at that time.

Brand Name
UNIVERS REVERS APEX STEM, SIZE 7
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9506047
Report Number1220246-2019-01511
Device Sequence Number13779290
Product Code PHX
UDI-Device Identifier00888867250482
UDI-Public00888867250482
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K170414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS APEX STEM, SIZE 7
Device Catalogue NumberAR-9501-07S
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2019
Initial Report FDA Received Date12/20/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR